From North Port, Florida, USA:
I have had diabetes for about 13 years now and, for seven years of that, I was on a pump. Due to unfortunate factors, I have had to go back to shots for a short period of time. I adjusted my diet and schedule back to a shot schedule of four times daily. I have to take the shots four to five times daily due to a lack of reaction to NPH insulin. My doctor has not seen this before and neither has a few specialist I've talked to. I was wondering if anybody else has had the problem with one type or another insulin not reacting and what have they done about this so they can go over four hours without taking insulin.
It is usually about getting enough basal insulin on board. Is the amount of NPH similar to the total amount of insulin you were taking as basal insulin? You may want to check this. If not, you may need to increase your basal insulin. Sometimes, I have given NPH three times per day to improve its basal coverage, with doses at breakfast, lunch, and bedtime. There is also the choice of using insulin glargine at bedtime, as well. As far as not having one type of insulin react, that is not usually the case. Rather, it is about the action profiles of one insulin over another. For instance, some get low with NPH during peaks where others do not with insulin glargine. Some on insulin glargine have high fasting blood sugars and those on NPH do not, etc.
Original posting 13 Apr 2006
Posted to Insulin
Last Updated: Tuesday April 06, 2010 15:10:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2016. Comments and Feedback.